Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A characterization of submetacompactness in terms of products


Author: Yukinobu Yajima
Journal: Proc. Amer. Math. Soc. 112 (1991), 291-296
MSC: Primary 54D20; Secondary 54B10
DOI: https://doi.org/10.1090/S0002-9939-1991-1054165-6
MathSciNet review: 1054165
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A space $ X$ is said to be suborthocompact if for every open cover $ \mathcal{U}$ of $ X$ there is a sequence $ \{ {\mathcal{V}_n}\} $ of open refinements of $ \mathcal{U}$ such that for each $ x \in X$ there is some $ n \in \omega $ such that $ \cap \{ V \in {\mathcal{V}_n}:x \in V\} $ is a neighborhood of $ x$ in $ X$. It is proved that a Tychonoff space $ X$ is submetacompact if and only if the product $ X \times \beta X$ is suborthocompact.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D20, 54B10

Retrieve articles in all journals with MSC: 54D20, 54B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1054165-6
Keywords: Submetacompact, suborthocompact, product, metacompact, directed cover, cushioned refinement
Article copyright: © Copyright 1991 American Mathematical Society